Around November 5, I developed a dry cough for about one week that slowly began to produce yellow phlegm in my throat that I would cough up after eating. Eventually my nose became congested and I experienced a lot of post-nasal drip that worsened at night and after eating.My family doctor prescribed a 10 day dose of amoxicillin (3 X 500mg each day) which was ineffective. By the 4th day of taking the amoxicillin, the mucus thickened, so I decided to try spicy food and garlic to combat the phlegm but it did not help, and gave me burning indigestion inferior to my sternum. On that same day, I revisited the walk in clinic, and another doctor put me on a corticosteroid, fluticasone (2 sprays in each nostril, twice a day), and I continued on the amoxicillin for the remainder of my 10 day prescription. The congestion in my nose then cleared up, but the thick mucus persisted. Furthermore, I occasionally noticed that I would get indigestion (burning and gnawing sensation inferior to the sternum) very soon after eating (sometimes immediately), followed by excessive belching.
Following the completion of the amoxicillin on November 30, my GI symptoms started becoming more consistent after meals (especially belching), and I began experiencing nightime nausea (temporarily relieved by belching). I visited the walk-in clinic again, and was prescribed the proton pump inhibitor, Aciphex (once a day). I took the Aciphex for 11 days, and although the nightime nausea was slightly reduced, the other GI symptoms continued. Taking Maalox, helps somewhat.
An ER doctor felt no abdominal abnormalities; I tested neg for H. Pylori via blood test; tested normal liver and pancreas function (bilirubin, ALP, AST, ALT, lipase). Was put on omeprazole. I have been taking the PPI for 3 weeks but still suffer from nausea and bloating/belching (both immediately after eating and hours later). My appetite is normal;weight has not changed my pee and defaction are normal, I am not vomiting. Any insight?
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.